Alert archive / Texas / Flash Flood Warnings in 2004

Flash Flood Warning 349, NWS Austin/San Antonio, TX

November 2, 2004DeWitt County, Lavaca County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Nov 2, 2004, 1:00 AM CST for DeWitt County, Lavaca County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 2, 2004, 1:00 AM CST (07:00 UTC)
Expired
Nov 2, 2004, 4:00 AM CST
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

Counties DeWitt County, TX, Lavaca County, TX

The radar

The Austin/San Antonio radar (KEWX), 98 km from the middle of the area, began a volume at 07:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 7.0 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2004-11-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1859 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2004-11-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 280 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1859 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
600 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
280 m²/s²
0-3 km storm-relative helicity
316 m²/s²
Significant tornado parameter
3.4
Supercell composite
13.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 020700
FFWSAT
TXC123-285-021000-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
100 AM CST TUE NOV 2 2004

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
  LAVACA
  DEWITT

* UNTIL 400 AM CST

* AT 1251 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM NEAR CUERO...MOVING NORTHEAST
  AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE YOAKUM AND HALLETTSVILLE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND. DO NOT STAY IN FLOOD PRONE AREAS.

REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 2908 9740 2898 9724 2940 9682 2955 9708

$$
5 follow-up statements
000 
WGUS74 KEWX 020733
FFSSAT
TXC123-285-021000-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
131 AM CST TUE NOV 2 2004

...A FLASH FLOOD WARNING CONTINUES UNTIL 400 AM CST FOR DEWITT AND
LAVACA COUNTIES...

AT 120 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN.  THIS STORM WAS 
LOCATED 7 MILES SOUTH OF YOAKUM...MOVING NORTHEAST AT 20 MPH. OTHER 
HEAVY RAINS ARE SPREADING NORTH INTO DEWITT AND LAVACA COUNTIES.  
THESE WILL PROVIDE NEARLY CONTINUOUS RAINS FOR THE NEXT COUPLE OF 
HOURS.

OTHER LOCATIONS IN THE WARNING INCLUDE HALLETTSVILLE.

HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...
COUNTRY ROADS...AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND. DO NOT STAY IN FLOOD PRONE AREAS.

REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 2908 9740 2898 9724 2940 9682 2955 9708

$$
000 
WGUS74 KEWX 020820
FFSSAT
TXC123-285-021000-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
220 AM CST TUE NOV 2 2004

...A FLASH FLOOD WARNING CONTINUES UNTIL 400 AM CST FOR DEWITT AND
LAVACA COUNTIES...

AT 213 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN.  THIS STORM WAS
LOCATED 6 MILES SOUTH OF HALLETTSVILLE...MOVING NORTHEAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE YOAKUM.

HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...
COUNTRY ROADS...AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND. DO NOT STAY IN FLOOD PRONE AREAS.

REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 2908 9740 2898 9724 2940 9682 2955 9708

$$
000 
WGUS74 KEWX 020853
FFSSAT
TXC123-285-021000-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
250 AM CST TUE NOV 2 2004

...A FLASH FLOOD WARNING CONTINUES UNTIL 400 AM CST FOR LAVACA 
COUNTY...

AT 246 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN.  THIS STORM WAS
LOCATED 12 MILES EAST OF HALLETTSVILLE...MOVING NORTHEAST AT 25 MPH.

THIS THUNDERSTORM WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER 
MAINLY RURAL AREAS OF LAVACA COUNTY.

HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...
COUNTRY ROADS...AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND. DO NOT STAY IN FLOOD PRONE AREAS.

REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 2908 9740 2898 9724 2940 9682 2955 9708

$$
000 
WGUS74 KEWX 020859
FFSSAT
TXC123-285-021000-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
254 AM CST TUE NOV 2 2004

...A FLASH FLOOD WARNING CANCELED FOR DEWITT COUNTY...

AT 248 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED NO 
HEAVY RAIN OVER DEWITT COUNTY.  MOST OF THE SHOWER ACTIVITY HAS 
MOVED EAST WITH SOME LIGHT SHOWERS EXPECTED TO CONTINUE OVER DEWITT 
COUNTY THROUGH THE EARLY MORNING HOURS. THE ADDITIONAL SHOWERS WILL 
NOT POSE A THREAT OF FLASH FLOODING.  FLOOD WATER WILL RECEDE FROM 
LOW WATER CROSSINGS AND LOW LYING AREAS OVER NEXT COUPLE OF HOURS.



LAT...LON 2908 9740 2898 9724 2940 9682 2955 9708

$$
000 
WGUS74 KEWX 020929
FFSSAT
TXC123-285-021000-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
328 AM CST TUE NOV 2 2004

...A FLASH FLOOD WARNING CANCELED LAVACA COUNTY...

AT 322 AM CST...MOST OF THE SHOWER ACTIVITY HAS 
MOVED EAST WITH SOME LIGHT SHOWERS EXPECTED TO CONTINUE OVER LAVACA 
COUNTY THROUGH THE EARLY MORNING HOURS. THE ADDITIONAL SHOWERS WILL 
NOT POSE A THREAT OF FLASH FLOODING. THEREFORE THE FLASH FLOOD 
WARNING IS CANCELED.

LAT...LON 2908 9740 2898 9724 2940 9682 2955 9708

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Nov 1, 9:00 PM CST, 4 hours earlier.

Area forecast discussion, Nov 1, 9:00 PM CST, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
900 PM CST MON NOV 1 2004

.UPDATE DISCUSSION...
COLD FRONT HAS MOVED INTO THE CENTRAL COUNTIES OF THE HILL COUNTRY
AND SOUTH CENTRAL TEXAS. WINDS AT DEL RIO ARE NORTHWEST AROUND 15
MPH...AT FREDERICKSBURG THEY ARE NORTH AROUND 20 AND AT SAN ANTONIO
THEY ARE NORTHWEST AT 23 MPH. PRECIPITATION BEHIND THE FRONT IS
MOSTLY OVERRUNNING LIGHT RAIN AND ISOLATED SHOWERS. THUNDERSTORM
ACTIVITY CONTINUES TO RACE AHEAD OF THE FRONT MOVING NORTHEAST AROUND
35 MPH. WILL BE UPDATING THE FORECAST TO DECREASE PERCENTAGE AND TYPE
OF PRECIPITATION BEHIND THE FRONT AND ALSO TO ADJUST TYPE OF
PRECIPITATION OVER THE EASTERN COUNTIES FOR THE REMAINDER OF THE
NIGHT. RAINFALL AMOUNTS HAVE DECREASED BEHIND THE FRONT TO BE AROUND
0.10 TO 0.25 INCHES. THE UPPER LEVEL LOW IS STILL LOCATED OVER
SOUTHEAST NEW MEXICO AND WESTERN TEXAS. IT IS FORECASTED TO MOVE
NORTHEAST OVER THE NEXT 12-24 HOURS. UNTIL THAT OCCURS...SOUTH
CENTRAL TEXAS WILL REMAIN UNDER A CONTINUED CHANCE OF RAIN. UPPER
LEVEL TROPICAL STREAM FROM THE PACIFIC/BAJA REGION STILL SEEN ON WV
SATELLITE LOOPS BRING IN MOISTURE ACROSS MEXICO INTO TEXAS.

ONCE THE UPPER LOW MOVES NORTHEAST AND SKIES CLEAR...COOL AND CLEAR
CONDITIONS WILL MOVE INTO THE REGION. MORNING LOW TEMPERATURES WILL
RANGE IN THE UPPER 30S INTO 40S WITH DAYTIME HIGHS IN THE 60S.
TEMPERATURES WILL SLOWLY MODERATE THROUGH THE WEEK AND BY THIS
WEEKEND LOOK FOR 40S/50S FOR LOWS AND DAYTIME HIGHS IN THE 70S.

&&

.EWX WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Nov 1, 5:04 AM CST, 19 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
504 AM CST MON NOV 1 2004

TXZ171>173-183>194-202>209-217>225-228-021103-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
504 AM CST MON NOV 1 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...
OCCASIONAL HEAVY RAINS WILL REDEVELOP THIS AFTERNOON AND TONIGHT
LEADING TO SMALL STREAM AND URBAN FLOOD ADVISORIES. OTHERWISE NO
HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...
THE REMAINING SHOWERS AND THUNDERSTORMS WILL END TUESDAY NIGHT AFTER
THE PASSAGE OF A COLD FRONT.  OTHERWISE NO HAZARDOUS WEATHER IS
ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Nov 1, 7:50 PM CST, 5 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
850 PM CDT MON NOV 01 2004

TXZ171>173-183>194-202>209-217>225-228-020700-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
850 PM CDT MON NOV 01 2004

...EARLY NOVEMBER 2004 WEATHER CHANGES UNFOLDING...

A COLD FRONT LOCATED FROM NEAR AUSTIN TO SAN ANTONIO TO SOUTHEAST OF
EAGLE PASS...AT 850 PM...WILL CONTINUING TO MOVE SOUTHEAST ACROSS
SOUTH CENTRAL TEXAS TONIGHT.

WIDELY SCATTERED SHOWERS AND THUNDERSTORMS QUICKLY DEVELOP AND THEN
DIMINISH AGAIN ALONG AND JUST NORTHWEST OF THE COLD FRONT.

THESE WIDELY SCATTERED SHOWERS OR THUNDERSTORMS...MOVING NORTHEAST
AT 35 MPH...WILL CONTINUE TO FORM AND THEN DIMINISH FOR THE NEXT
SEVERAL HOURS.  THESE SHOWERS AND THUNDERSTORMS MAY CAUSE WIND GUSTS
OF 20 TO 40 MPH...LIGHTNING...SOME HAIL...AND PERIODS OF
RAIN...BRIEFLY MODERATE TO HEAVY AT TIMES.

WINDS WILL CONTINUE TO SHIFT TO THE NORTH AND NORTHWEST ACROSS
SOUTH CENTRAL TEXAS TONIGHT...BRINGING MUCH COOLER CONDITIONS.

COOLER DAYS AND NIGHTS ARE EXPECTED TUESDAY THROUGH THURSDAY.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

Nearby

Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.